Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2014  |  Volume : 46  |  Issue : 6  |  Page : 649--650

Autoimmune hepatitis as an adverse effect of long-term methotrexate therapy

Kamilia Ksouda1, Hanen Affes1, Rim Atheymen1, Mariem Ezzeddine2, Khaled Zeghal1, Serria Hammami1 
1 Department of Pharmacology, School of Medecine of Sfax, Tunisia
2 Department of Rheumatology, CHU Hedi Chaker Sfax, Tunisia

Correspondence Address:
Kamilia Ksouda
Department of Pharmacology, School of Medecine of Sfax
Tunisia

Methotrexate (MTX) is one of the most commonly used medicines in the treatment of psoriatic arthritis. The drug can produce steatosis and cirrhosis. Autoimmune hepatitis is a rare and serious adverse effect. We describe the case of a 53-year-old woman who developed autoimmune hepatitis after a long-term use of MTX for psoriatic arthritis. Hepatitis was completely resolved 4 months after stopping this drug. The pathophysiologic mechanisms of a drug-induced autoimmunity are unclear and complex. This report confirms the need to monitor liver enzymes carefully in patients using long-term treatment with MTX for psoriasis or rheumatoid arthritis.


How to cite this article:
Ksouda K, Affes H, Atheymen R, Ezzeddine M, Zeghal K, Hammami S. Autoimmune hepatitis as an adverse effect of long-term methotrexate therapy .Indian J Pharmacol 2014;46:649-650


How to cite this URL:
Ksouda K, Affes H, Atheymen R, Ezzeddine M, Zeghal K, Hammami S. Autoimmune hepatitis as an adverse effect of long-term methotrexate therapy . Indian J Pharmacol [serial online] 2014 [cited 2019 Sep 16 ];46:649-650
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2014;volume=46;issue=6;spage=649;epage=650;aulast=Ksouda;type=0